Addiction: Substance Abuse Community
Methadone withdrawl(withdrawal) length
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Methadone withdrawl(withdrawal) length

I`m just starting with methadone detox by cutting back a little at a time. My question is this. Once I`ve cut down to 0mg, how long does it take for the withdrawl (withdrawal) symptoms to go away. I`ve seen where some say it could take up to 6 months for the withdrawl (withdrawal) symptoms to go away. after you are all the way off. Is that true? I`m down to 27.5mg per day and if I cut back 2.5mg every 2 weeks, it will be about June when I make the jump. Am I really gonna have to feel withdrawls for 6 more months after that?
Related Discussions
6 Comments Post a Comment
Blank
Avatar_m_tn
No it won't be intense wds for more than about 2 weeks.after that it will just be trouble sleeping, a chill here or there and depression.  Keep weening and go as slow as you can there's no rush. Especially once you get down to the last 10. Don't listen to everything you hear and let it scare you. You'll be fine just focus on your recovery and make sure you have some type of aftercare set up for when you stop.good luck
Blank
1909286_tn?1379438737
  yep...I totally agree with addicted2long......I've been off methadone for 8 days now, and most of my physical stuff is getting better each day.....it's just the sleep thing for me right now....the fear of the withdrawals are actually much worse than the withdrawals themselves.............
Blank
Avatar_m_tn
HI THE recovery time varys for many there is an overall energy crash that can last a few mo it is debilitating if you get it but not everybody gets it slwwp is always a problem for me I was on the stuff at 150mg for 6 1/2yrs it took me a good 90 days to start to feel well again but i broke a 16 1/2yr habit just take it one day at a time your final withdrawal will last 7 to 10 days from there will see how it goes
methadone can be a monster to kick but its so so worth it good luck and God bless........Gnarly
Blank
Avatar_m_tn
That makes me feel  much better. I have been on some type of narcotic pain med for the past 27 years. I`ve been on pretty much everything at one time or the other and after getting up to taking very large amounts, my doctors switched me to something else. So I`ve never really had to go through complete withdrawls to where I`ve had nothing in my system. The methadone is the first med that got me walking again. It has been so nice and I`ve been at 40mg from the beginning and never wanted or needed more. Some days I can even get by on 30mg. The only reason I`m going through this is because I don`t have healthcare coverage or a job and I can`t find a doctor to keep me going with my meds. So rather than getting stuck having to go cold turkey with no notice, I have to do this and just get it over with. I`ll be back in a wheelchair and in a lot of pain again but I don`t feel I have much of a choice. Doctors are scared to write scripts now because of all the abuse so people like me who NEED the pain medication are being forced to pay the price.  I don`t blame the people that were and are addicted to pain meds. I place all the blame on the doctors who have been giving them out to anybody who has the money to pay for the office visits. It is sad that most doctors are into it for the money and not because they want to help people. God bless you all for realizing that you need to get away from the monster, doing something about it, and staying to help others like me to get through it.  
Blank
Avatar_m_tn
I hate when this happens methadon is to be tapered off and thats ruff conminog off C/T from 40 is like jumpinhg in front of a buss I would do whatwvwee it takes to taper off if you can we hade has other members jump from 40 its not pritty but it wont kill you you will just wish your dead best bet is a taper if you vcant just say so and I will work with you on C/Ting off let me knowe b/4 you start theres some vitamins that will cut down on your withdrawals I will watch for a response Gnarly  
Blank
Avatar_m_tn
Thanks. I see a new pain doctor April 12th. I hope he will understand and give me more so I can cut back slowly. Pain doctors and methadone clinics aren`t there to help you get off the meds. It isn`t profitable for then.  
  My plan is: First I cut down from 40mg to 30mg. It took a month to adjust to that jump. Then I cut down from 30mg to 27.5mg, where I am now. When it has been 1 week I plan to cut down to 25mg because I`m doing pretty good so far. I`m trying to stretch this out as much as I can. By all rights I should have run out of my pain meds on Feb.16th, but because I never abused my medication, I was able to save up a 2 month supply. Thank goodness I thought ahead and did that.  Thanks again gnarly for being here. I think I`ll go for a nice motorcycle ride today and relax. I really believe things will be ok now.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Addiction Answerers
2083449_tn?1381358308
Blank
Sonrissa
NV
3197167_tn?1348972206
Blank
clean_in_ks
KS
4522800_tn?1405696702
Blank
VICourageous
ID
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
1827057_tn?1397523877
Blank
ricart70
IN